Research Article | Open Access
Certain Conditions for Starlikeness of Analytic Functions of Koebe Type
For , , we consider the of normalized analytic convex functions defined in the open unit disc . In this paper, we investigate the class , that is, , with is Koebe type, that is, . The subordination result for the aforementioned class will be given. Further, by making use of Jack's Lemma as well as several differential and other inequalities, the authors derived sufficient conditions for starlikeness of the class of -fold symmetric analytic functions of Koebe type. Relevant connections of the results presented here with those given in the earlier works are also indicated.
Let denote the class of normalized analytic functions of the form which are analytic in the open unit disk . Also, as usual, let be the familiar classes of starlike functions in and convex functions in , respectively.
If the functions and are analytic in , then we say that the function is subordinate to , or is superordinate to (written as ) if there exist a function analytic , such that and , and with in . If is univalent in , then is equivalent to and .
Next, we let the , that is, The class was first introduced by Mocanu , which was then known as the class of convex (or -starlike) functions. Later, Miller et al.  studied this class and showed that is a subclass of for any real number and also that is a subclass of for . We note that and . Note also that Mocanu introduced with . But Sakaguchi and Fukui  later showed that this condition was not needed.
Motivated essentially by the aforementioned earlier works, we aim here at deriving sufficient conditions for starlikeness of -fold symmetric function of the Koebe type, defined by which obviously corresponds to the familiar Koebe function when and .
Definition 1.1. A function given by (1.1) is said to be in the class , for , , if the following conditions are satisfied:
In this paper, we consider the class of functions .
In addition, in this paper, authors investigate the subordination of the class denoted by .
We have the following inclusion relationships:(i)(ii), which has studied by .
The following result (popularly known as Jack's Lemma) will also be required in the derivation of our result (Theorem 4.1 below).
Lemma 2.1 (see ). Let be univalent in and let the function and be analytic in a domain containing , with when . Set and suppose that (i) is univalent and starlike in ;(ii). If is analytic in with , , and then and is the best dominant.
Lemma 2.2 (see ). Let the (nonconstant) function be analytic in such that . If attains its maximum value on circle at a point , we have where is a real number.
3. The Subordination Result
Theorem 3.1. Let satisfy . Also, let the function be univalent in , with and , for and , such that If where then and is the best dominant of (3.2).
Proof. We first choose
then and are analytic inside the domain , which contains , , and when .
Now, if we define the functions and by then it follows from (3.1) that is starlike in and We also note that the function is analytic in , with . Since , therefore, , and hence, the hypothesis of Lemma 2.1 are satisfied.
Applying Lemma 2.1, we find that which implies that and is the best dominant of (3.2).
4. The Properties of the Class
We begin by proving a stronger result than what we indicated in the preceding section.
Theorem 4.1. Let the -fold symmetric function , defined by (1.4), be analytic in U, with
If satisfies the inequality: , then is starlike in for If satisfies the inequality (4.2) with , that is, if then is starlike in for
Proof. Let , and satisfy the hypothesis of Theorem 4.1. We put
where is analytic in , with
such that, we can write
which, in turn, implies that
Now, we claim that . If there exists a in such that , then (by Jack’s Lemma) Lemma 2.2, we have
where is a real number.
By setting , thus, we find that since .
If we let then Thus, we have which is a contradiction to the hypotheses of (4.2).
Therefore, for all in . Hence is starlike in , then by proving the assertion (i) of Theorem 4.1, this completes the proof of our theorem.
Next, we arrive to the following remark which was given by Fukui et al. , and so we omit the detail here.
The following remark was obtained by Kamali and Srivastava .
5. Applications of Differential Inequalities
We apply the following result involving differential inequalities with a view to deriving several further sufficient conditions for starlikeness of the -fold symmetric function defined by (1.4).
Lemma 5.1 (Miller and Mocanu ). Let be a complex-valued function such that being (as usual) the complex plane, and let Suppose that the functions satisfies each of the following conditions. (i) is continuous in .(ii) and .(iii)for allsuch that Let be analytic (regular) in such that If then
Let us now consider the following implication.
Theorem 5.2. Let -fold symmetric function , defined by (1.4) and analytic in with , satisfy the following inequality: then
Proof. If we put then (5.8) is equivalent to By setting and and letting for and , we have the following. (i)is continuous in.(ii)and since Thus, the conditions (i) and (ii) of Lemma 5.1 are satisfied. Moreover, for and , we obtain which, upon putting , yields where
First of all, for the choice: and , we have the following.
Theorem 5.4. If -fold symmetric function , defined by (1.4) and analytic in with satisfies the following inequality: then for any real and .
Remark 5.5. For , we will obtain the results by Kamali and Srivastava .
The work presented here was supported by UKM-ST-06-FRGS0244-2010.
- P. T. Mocanu, “Une propriété de convexité généralisée dans la théorie de la représentation conforme,” Mathematica, vol. 11, no. 34, pp. 127–133, 1969.
- S. S. Miller, P. Mocanu, and M. O. Reade, “All α-convex functions are univalent and starlike,” Proceedings of the American Mathematical Society, vol. 37, pp. 553–554, 1973.
- K. Sakaguchi and S. Fukui, “On alpha-starlike functions and related functions,” Bulletin of Nara University of Education, vol. 28, no. 2, pp. 5–12, 1979.
- C. Ramesha, S. Kumar, and K. S. Padmanabhan, “A sufficient condition for starlikeness,” Chinese Journal of Mathematics, vol. 23, no. 2, pp. 167–171, 1995.
- S. Siregar, M. Darus, and B. A. Frasin, “Subordination and superordination for certain analytic functions,” Bulletin of Mathematical Analysis and Applications, vol. 2, no. 2, pp. 42–49, 2010.
- D. Bansal and R. K. Raina, “Some sufficient conditions for starlikeness using subordination criteria,” Bulletin of Mathematical Analysis and Applications, vol. 2, no. 4, pp. 1–6, 2010.
- S. Siregar, M. Darus, and T. Bulboacă, “A class of superordination-preserving convex integral operator,” Mathematical Communications, vol. 14, no. 2, pp. 379–390, 2009.
- B. A. Frasin and M. Darus, “Subordination results on subclasses concerning Sakaguchi functions,” Journal of Inequalities and Applications, vol. 2009, Article ID 574014, 7 pages, 2009.
- S. S. Miller and P. T. Mocanu, Differential Subordinations: Theory and Applications, vol. 225 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2000.
- I. S. Jack, “Functions starlike and convex of order α,” Journal of the London Mathematical Society, vol. 3, pp. 469–474, 1971.
- S. Fukui, S. Owa, and K. Sakaguchi, “Some properties of analytic functions of Koebe type,” in Current topics in Analytic Function Theory, pp. 106–117, World Scientific Publishing Company, New Jersey, NJ, USA, 1992.
- M. Kamali and H. M. Srivastava, “A sufficient condition for starlikeness of analytic functions of Koebe type,” Journal of Inequalities in Pure and Applied Mathematics, vol. 5, no. 3, pp. 1–8, 2004.
- S. S. Miller and P. T. Mocanu, “Second-order differential inequalities in the complex plane,” Journal of Mathematical Analysis and Applications, vol. 65, no. 2, pp. 289–305, 1978.
Copyright © 2011 Saibah Siregar and Maslina Darus. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.